MAUDE Adverse Event Report: EDWARDS LIFESCIENCES LLC EDWARDS SAPIEN XT TRANSCATHETER HEART VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES LLC EDWARDS SAPIEN XT TRANSCATHETER HEART VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9300TFX26A
Medical Device Problem Codes Intravalvular regurgitation (4068); Unspecified Valve Regurgitation (4080)
Health Effect - Clinical Codes Dyspnea (1816); Insufficient Information (4580)
Date of Event 08/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is ongoing.
 
Event or Problem Description
As reported by the field clinical specialist, approximately 10 years post transfemoral tavr procedure with a 26 mm sapien xt valve, the valve is failing due to regurgitation.The patient was treated with a 26 mm sapien 3 ultra resilia valve in a valve-in-valve procedure.No patient complications were reported.
 
Additional Manufacturer Narrative
Correction to b5 and h6 based on additional evaluation.The event reported is anticipated in the risk management documentation for transcatheter heart valve procedures.A previous investigation into this type of event is captured in an edwards lifesciences technical summary and applies to this complaint.Additional assessment of the failure mode is not required at this time.The device was not returned for evaluation.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.Per the technical summary, the instructions for use (ifu), training manuals and current risk mitigations have been reviewed.No inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.The reported event for central leak was confirmed based on the medical record.The reported event does not allege a malfunction that could be related to an edwards manufacturing deficiency.A review of the instructions for use revealed no deficiencies.During the manufacturing process, all sapien xt valves are 100% visually inspected for defects and 100% tested for proper coaptation under physiological backpressure conditions prior to release for distribution.Therefore, it is highly unlikely that a manufacturing defect or device malfunction contributed to the event.Per the instructions for use (ifu), valve regurgitation is a potential adverse event associated with bioprosthetic heart valves and the transcatheter aortic valve replacement (tavr) procedure.Regurgitation which develops progressively over time can be due to a number of issues including patient related factors or structural valve deterioration, including calcification, non-calcific degeneration, leaflet thickening or fibrosis, or a combination of these.Regurgitation may also develop progressively if host fibrotic tissue, or pannus, grows onto the bioprosthetic valve.Pannus, a cause of nonstructural dysfunction, may interfere with functionality of the device by restricting the leaflet motion leading to abnormal coaptation.Due to limited information was provided, a definitive root cause was unable to be determined at this time.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.
 
Event or Problem Description
It was initially reported by the field clinical specialist, that approximately 10 years post transfemoral tavr procedure with a 26 mm sapien xt valve, the valve is failing due to regurgitation.The patient was treated with a 26 mm sapien 3 ultra resilia valve in a valve-in-valve procedure.No patient complications were reported.Per additional information received from the valve clinic coordinator, there were no allegations that any of the edwards devices were deficient in any way.The symptoms the patient was presenting was progressively worsening dyspnea on exertion, chest pain and tiredness.Results of an echocardiogram done 9 years and 11 months post tavr noted no prosthetic valve stenosis, mean gradient of 13mmhg, prosthetic valve leaflet prolapse was noted leading to an eccentric jet of aortic regurgitation.Severe aortic regurgitation and mild paravalvular leak were present.

Brand Name
EDWARDS SAPIEN XT TRANSCATHETER HEART VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key23000277
Report Number2015691-2025-07380
Device Sequence Number9469565
Product Code NPT
UDI-Device Identifier00690103192087
UDI-Public(01)00690103192087(17)170224
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/24/2017
Device Model Number9300TFX26A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2025
Supplement Date Received by Manufacturer09/26/2025
Initial Report FDA Received Date09/09/2025
Supplement Report FDA Received Date10/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale